Wednesday, September 12, 2007

Neuro Appt

Ya'll this email is going out to a couple of groups. It may be more detailed than what some of you want to read but it's going to the Aicardi list so I want as many details in there in case someone has ideas.

The girls appt went good yesterday. Thank you so very much for your prayers.

We all sat there amazed at Mary Elizabeth as we discussed how she is doing since almost this same time last year. It was actually Oct 1st when she had her stroke and grandmal seizure. She laughed and smiled and did really great! Mike said it's amazing the difference a year can make. God is good.

Michala showed herself in the doctor's office which we were glad of. She was very ill, fussy, aggressive and irritable. The doctor got to see what we have been discussing with him. Could be med changes or whatever. Who knows!

He added Tranxene to her meds. She will take half of a 3.75 pill which is the smallest dose available right now. She will take it each night. Has anyone used this? Good, bad, ugly? Any side effects that you have seen? He is hoping this may help her irritability and also the really bad seizures she is having each night. His concern was possible heavy sedation with it but with these seizures she is having lately they are pretty much knocking her out any way. So what do you do?

He also wants us to give Diastat if her seizure last for 5 minutes. That would mean Diastat way more often than we want to give it to her. We will just take that a little at a time and see how things go.

He also suggested an EEG since it has been so long since she has had one. Maybe that will help us figure some things out. He just was not pleased with her having the really hard screaming seizures so often.

We discussed the possibility of puberty. He went into a long spill about endocrine and all that. I was reminded that it would help if I would start keeping a more detailed journal on her seizures. URG!!! He did suggest the possibility of putting her on Diamox. Has anyone used that?

Oh and we did discuss the clonepan wafer but he said that one of it's side effects is drooling. He could quickly tell that was not something we could use any more of. The only thing she is taking for drooling is Robinul. If anyone has any other meds or suggestions for something to help with that we would greatly appreciate that too. Thanks!

Thanks again to everyone for your prayers. Having a direction to go in always helps!


No comments: